MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH, INC. KANGAROO; PUMP, INFUSION, ENTERAL
Model Number 482400J
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that a 500 cc hydration pouch was connected via a y-connector with enteral nutrition pouches (sondalis energy 500 cc and sondalis energy fibre 500 cc) to a gastrostomy tube.The 500 ml of water was administered over 1 hour instead of 10 hours due to incorrect programming of the kangaroo pump (bolus rinse volume) by the visiting nurse.The patient received a single 500 cc rinse bolus instead of 10 boluses of 50 cc over 10 hours.The patient was hospitalized on day 3, for bronchopulmonary disease possibly related to an error hydration flow rate on a gastrostomy tube, in a context of significant fragility (inhalation pneumonitis at repetition, history of resuscitation, limitation of care).
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The service history record was reviewed, and there was no previous information available for this device.The device was not returned for evaluation; however, the customer stated the device was programmed incorrectly by the visiting nurse.Without the product, a detailed investigation could not be performed and the reported condition could not be confirmed.All device history records are reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.We will continue to monitor and take actions as applicable.

Brand Name
KANGAROO
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key22902683
Report Number1423537-2025-00349
Device Sequence Number18375751
Product Code LZH
UDI-Device Identifier10884521174818
UDI-Public10884521174818
Combination Product (Y/N)N
Initial Reporter CountryRE
PMA/510(K) Number
K040196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number482400J
Device Catalogue Number482400J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown